Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 140, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2002, 6:49 PM CDT for Briscoe County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2002, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 12, 2002, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Briscoe County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:15 PM CDT | Thunderstorm Wind 54 M | Silverton, TX | The West Texas Mesonet station east of town measured 62 mph thunderstorm wind gusts. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 122349 SVRLBB TXC045-130045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 648 PM CDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRISCOE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 745 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS OF 70 MPH OVER MACKENZIE RESERVOIR...OR ABOUT 9 MILES WEST OF SILVERTON...MOVING EAST SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MACKENZIE RESERVOIR... SILVERTON... CAPROCK CANYON ST. PARK AND QUITAQUE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. A TORNADO WATCH IS ALSO IN EFFECT. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3474 10148 3432 10145 3433 10100 3472 10099
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:10 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 12, 2:10 PM CDT, 4 hours 39 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 210 PM CDT WED JUN 12 2002 COMPLEX SFC ANALYSIS EXISTS ACROSS THE SOUTHERN PLAINS EARLY THIS AFTERNOON WITH NUMEROUS BOUNDARIES. VISIBLE SATELLITE IMAGERY SHOWS AN E-W OUTFLOW BOUNDARY CRUISING SOUTH TOWARD THE LUBBOCK AREA FROM THE PANHANDLE WITH ANOTHER BOUNDARY EXTNDG ACROSS OKLAHOMA. FURTHER NORTH...TRUE COLD FRONT IS ORIENTED FROM EAST CENTRAL COLORADO INTO NEBRASKA. DRYLINE IS LOCATED OVER EASTERN NEW MEXICO WITH LOW TO MID 60 DEWPOINTS IN PLACE TO ITS EAST. BUILDING CU ALREADY DEVELOPING ALONG STATE LINE SOUTH OF CLOVIS WITH FLATTER CU NOTED ACROSS EASTERN CWFA WHERE DEWPOINTS ARE NR 70. UNLIKE YESTERDAY...DRYLINE HAS NOT MADE MUCH OF A PUSH EAST. AS TEMPS CONTINUE TO CLIMB INTO THE 90S...FEEL ISOLATED TO SCATTERED CONVECTION MAY ONCE AGAIN IGNITE LATE THIS AFTERNOON/EVENING INVOF DRYLINE FROM SOUTHWEST TX PANHANDLE TO ALONG THE TX/NM BORDER...IF CONVECTIVE INHIBITION CAN BE OVERCOME. SOME STORMS COULD BE SEVERE GIVEN ABUNDANT CAPE AND DIRECTIONAL SHEAR. SEE SPC SWODY1 FOR ADDITIONAL DETAILS. AS WITH THE CASE THE LAST FEW EVENINGS...ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN IN A SHORT TIME DUE TO WEAK FLOW ALOFT. FRONT STILL ON TRACK TO PUSH THRU CWFA THURSDAY AFTN. MAX TEMPS COULD BE A LITTLE TRICKY DUE TO TIMING OF FROPA AND RESIDUAL CLOUD COVER FROM ANY CONVECTION. CHANCE POPS STILL LOOK GOOD AREAWIDE THUR-FRI WITH FRONT IN AREA...AMPLE MOISTURE AND EASTERLY LOW LEVEL FLOW. ADDITIONALLY...ESTABLISHMENT OF NORTHWEST FLOW ALOFT WILL FAVOR NOCTURNAL CONVECTION FROM THE MOUNTAINS AS SOUTHEAST FLOW RETURNS AT THE SFC. NORTHWEST FLOW PATTERN LOOKS TO SET UP SHOP THRU EARLY NEXT WEEK AS THE EASTERN US STAYS UNDER THE INFLUENCE OF A BROAD UPPER TROF WITH UPR RIDGE AXIS NEAR THE FOUR CORNERS. LATEST AVN ALSO ADVERTISING ANOTHER FRONT COMING THRU LATE SUNDAY OR MONDAY. PRELIM NUMBERS... FRIONA 67/85/60/82 3343 TULIA 68/87/62/83 3343 LUBBOCK 71/91/63/84 3343 BROWNFIELD 70/93/63/85 3343 CHILDRESS 73/89/64/84 3343 ASPERMONT 75/95/67/86 2343 .LUB...NONE ELLIS
In the hours before
Special weather statement, Jun 12, 3:46 PM CDT, 3 hours 3 minutes before
TXZ021>031-033>036-039-040-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CDT WED JUN 12 2002 A TORNADO WATCH IS IN EFFECT UNTIL 900 PM FOR THE FOLLOWING COUNTIES... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...CROSBY...FLOYD... HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER...SWISHER... TERRY...AND YOAKUM. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:12 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 33 min |
| Jun 12, 4:12 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 63 min |
| Jun 12, 4:46 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 44 min |
| Jun 12, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 62 min |
| Jun 12, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 40 min |
| Jun 12, 6:25 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.